MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: a 76 year old female undergoing high risk percutaneous coronary intervention (hrpci) with pre support clinical status consistent with scai shock stage a developed a left common femoral artery (lcfa) access site hematoma prior to insertion of the impella peel away sheath.Despite calcified vessels, the patient's arteries remained widely patent.Hrpci with impella support was completed.During attempts to tighten the perclose suture post explant, the suture detached from the artery; manual pressure was applied, and a second perclose attempt was unsuccessful due to a dilated arteriotomy.A two sheath technique was attempted but did not achieve closure.Repeat contralateral access allowed pta ballooning at the lcfa arteriotomy site, performed with two inflations, resulting in a stable site.Final angiography showed a patent lcfa with good distal runoff and no extravasation.Md confirmed that neither the impella sheath nor pump caused the vascular injury.The patient remained stable and survived to explant.
 
Additional Manufacturer Narrative
H6: investigation: type, findings, conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The device was not returned; therefore, an evaluation/analysis of the device was not possible.The cause of asae was most likely use issue related due to perclose failure confirmed by the contrast injected and doctor per the clinical.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24700825
Report Number1220648-2026-05989
Device Sequence Number21471988
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250523(10)S9732021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9732021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite